Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
197 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest remedies for withdrawal symptoms of Clonazepam

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3119 Questions

default
Posted on Sat, 3 Sep 2016 in Mental Health
Question: hi i am a bipolar since 5 years taking lithium thrice a day,i have anxiety also some times i get panic attack in some social situation so my doc suggested clonazepam 0.25 mg whenever i felt panic,so i used it for 4 months now daily 1/2 tablet of clonazepam 0.25 mg,now i think i may be addicct to it,i cant give it up,if i dont take it for 2 days i feel some withdrawal symptoms which i cant manage,i wish not to take this anymore,can u suggest any method or medicine which will help me for sure and it should be safe thank u
doctor
Answered by Dr. Ashok Kumar 41 minutes later
Brief Answer:
Try to make little cuts

Detailed Answer:
Dear XXXXXXX
Thanks for using Healthcaremagic.

Since Clonazepam is benzodiazepine if used for longer period it can cause some form of dependence.
Having said this I feel there is genuine requirement of clonazepam for control of panic attacks as half tablet of 0.25 (or .125)mg is unlikely to cause withdrawal symptoms. In fact it is too low to cause dependence or addiction but enough dose to control your anxiety symptoms and panic attacks. The fact is also evident by no symptoms for initial two days. When you have clonazepam addiction you tend to get withdrawal symptoms as early as 12 hours.


In my view before attempting to stop clonazepam there is need to control the panic attacks by definite treatment which includes SSRI and SNRI group of medications. SSRI and SNRI group of medications have controversial role in bipolar disorder clonazepam can be continued for control of panic attacks in current dose form.

In case you feel you have definite control of panic attacks in that scenario try to make small cuts on gradual basis. For example first take almost one fourth of clonazepam and continue it for one week. Than again cut the some portion and continue for one week. In that way you can stop it completely without any harm or risk.

I must acknowledge that it is difficult to break the clonazepam to this extent but I am sure you will be able to do with some extra effort.

I hope this helps you.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 15 hours later
thank you doctor,
i do experience some withdrawal symptoms like incresed sweating,slight feverishness,etc so can any medicine be used to prevent them during withdrawal from clonazepam,if so please suggest,i ask this because i dont want to use clonazepam because of its addictive nature,and side effects,i want to use it only in panic situation only,in emergency i mean ,please help,thanks so much doctor
doctor
Answered by Dr. Ashok Kumar 0 minute later
Brief Answer:
For mild withdrawal keep yourself hydrated

Detailed Answer:
Dear Karthink,
Thanks for reverting back to me.

I do not think you should use any medication for mild withdrawal symptoms as they do have their own side effects and often much more than mild withdrawal.

You can do following things

1. Deep breathing exercises for a period of 45-60 minutes in a day
2. Frequent water intake of at least 3-4 liters
3. Some antioxidants to keep the oxidative radicals under check
4. Good amount of sleep.

I hope this helps you further.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for my future patients.
In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 8 minutes later
thanks so much,i will try withdrawal,and follow your advice to manage withdrawal symptoms,i hope it works for me,i will catch up with you later an tell u my results ,thank u very much for helping me,,,
doctor
Answered by Dr. Ashok Kumar 6 minutes later
Brief Answer:
You are always welcome

Detailed Answer:
Dear XXXXXXX
Thanks for follow up.


I am glad to know that information was useful for you and hope that it works for you without any problems.

You can use the above provided link for any updates or questions in future as it will connect your query directly to me.

Thanks again.
Wish you best of health.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  

Recent questions on  Benzodiazepine

doctor1 MD

37 year old female. NIDDM with Thyroid disease. Pains on the veins on my neck. Dizziness when bending or stooping. Short term memory loss, fatigue,...

doctor1 MD

Does frisium cause hyperactiviness in infant. My baby of 1.5 years had a febrile seizure and was given 2 doses of 5mg frisium (1/2 tablet in the...

doctor1 MD

Hi can you tell me if you consider it safe to take 10 mg amitriptyline, per day, plus Diazepam and tramadol? I have Fibromyalgia, and acute muscle...

doctor1 MD

I have used oxazepam 1/4 10 mg and doxepine 1/4 10 mg for about 2 years witu melatonin. It was ok for me with leas side effects. Not my doctor...

doctor1 MD

Hi, I have a fear of flying. I have been flying 2-3 times a week but I never get used to it and I'll be flying again for 14 hours and another 4...

doctor1 MD

Dear Doctor, I’m a single mother with an eight year old daughter living in Toronto Canada. I’ve been suffering from the non-stop heavy symptoms of...

doctor1 MD

Hello I am an alcoholic, I just got out of detox last week, I am taking hydroxyzine it seem to help with cravings and my anxiety do you have any...